Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 267, NWS Mobile, AL

November 30, 2022Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2022, 7:01 AM CST for Okaloosa County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2022, 7:01 AM CST (13:01 UTC)
Expired
Nov 30, 2022, 7:30 AM CST
In force
29 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 4:34 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

753 
WUUS54 KMOB 301301
SVRMOB
FLC091-301330-
/O.NEW.KMOB.SV.W.0267.221130T1301Z-221130T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
701 AM CST Wed Nov 30 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Okaloosa County in northwestern Florida...

* Until 730 AM CST.

* At 701 AM CST, severe thunderstorms were located along a line
  extending from 8 miles northwest of De Funiak Springs to 7 miles
  east of Crestview to 9 miles north of Niceville to 8 miles north of
  Wright, moving east at 60 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM CST for northwestern
Florida.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 AM CST for northwestern
Florida.

&&

LAT...LON 3061 8673 3069 8665 3086 8650 3085 8639
      3055 8639
TIME...MOT...LOC 1301Z 277DEG 50KT 3081 8624 3075 8645 3065 8652 3057
8662

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:22 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 30, 6:22 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
622 AM CST Wed Nov 30 2022

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 606 AM CST Wed Nov 30 2022

Mixed MVFR to IFR ceilings (MVFR and below VSBYs in showers and
storms) are currently present across the region as the cold front
continues east. VFR conditions are expected in the wake of the
front across the area by the afternoon. Current observations show
the main line just to the southeast of the I-65 corridor. Strong
to severe storms continue to be possible along and just ahead of
the main line through the morning. The line should be out of the
region by mid-morning with conditions gradually clearing from west
to east through the day. South to southwesterly winds this
morning will become northwesterly to northerly through the morning
and afternoon. Winds behind the front on Wednesday will likely
gust to around 20 to 25 knots (higher along the coast). JEH/88

&&

.PREV DISCUSSION... /issued 418 AM CST Wed Nov 30 2022/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022

By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29

SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022

A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29

LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022

A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday.  Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now.  Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29

MARINE...
Issued at 216 AM CST Wed Nov 30 2022

A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning.  A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  38  62  45  71  60  77  61 /  80   0   0   0   0   0  20  20
Pensacola   72  42  64  49  71  62  77  63 / 100   0   0   0   0   0  10  10
Destin      75  46  65  53  71  63  77  65 / 100   0   0   0   0   0  10  10
Evergreen   69  33  61  37  68  52  75  57 /  80   0   0   0   0   0  20  20
Waynesboro  67  33  56  36  66  55  74  56 /  20   0   0   0   0  10  30  30
Camden      68  33  56  37  65  52  73  54 /  40   0   0   0   0   0  30  30
Crestview   72  38  61  42  69  54  76  59 / 100   0   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
     GMZ630.

     Small Craft Advisory from noon today to 9 AM CST Thursday for
     GMZ631-632.

     Small Craft Advisory from noon today to noon CST Thursday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Nov 30, 6:21 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
621 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     TORNADO          1 N TIBBIE              31.37N 88.25W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 17 IN TIBBIE.

&&

JLH
Local storm report, Nov 30, 6:24 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
624 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TORNADO          2 ENE TIBBIE            31.37N 88.22W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            HEAVY DAMAGE TO HOMES ALONG LEO ROAD IN
            TIBBIE.

&&

JLH
Local storm report, Nov 30, 6:25 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TORNADO          2 ENE TIBBIE            31.38N 88.22W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            HOUSES WITH MAJOR DAMAGE ALONG BOYD WILLIE
            PARNELL ROAD.

&&

JLH
Local storm report, Nov 30, 6:32 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
632 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     TORNADO          5 NNE SEABOARD          31.39N 88.17W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            TREES DOWN ALONG ABB ROAD.

&&

JLH
Local storm report, Nov 30, 6:39 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
639 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TORNADO          1 N TIBBIE              31.37N 88.25W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG TOOMEY POND
            ROAD.

&&

JLH
Local storm report, Nov 30, 6:49 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
649 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     TSTM WND DMG     3 NW JACKSON            31.54N 87.92W
11/30/2022                   CLARKE             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG CLUB WILEY
            ROAD.

&&

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 5:13 AM CSTTornado WarningMOBEscambia32 min
Nov 30, 5:26 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Santa Rosa49 min
Nov 30, 5:38 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa52 min
Nov 30, 6:08 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBOkaloosa, Santa Rosa52 min
Nov 30, 6:32 AM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa43 min
Nov 30, 7:13 AM CSTSevere Thunderstorm WarningMOBOkaloosa17 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.